ArticleFrontiers in cardiovascular medicine2023
Escitalopram-induced sinus bradycardia in coronary heart disease combined with depression: a case report and review of literature.
Article in Frontiers in cardiovascular medicine, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 14 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
14 citing papers in PubMed, 12 citations in OpenAlex.
- Real-world analysis of fibrinolytics-associated bleeding and literature synthesis.Naunyn-Schmiedeberg's archives of pharmacology · 2026Article
- Agent-specific bleeding signatures in non-hypertensive versus hypertensive patients exposed to oral anticoagulants: a real-world pharmacovigilance study.Naunyn-Schmiedeberg's archives of pharmacology · 2026Article
- Recurrent urticaria induced by aspirin in a post-stent patient: A case study and literature review.The Journal of international medical research · 2026Review
- A real-world pharmacovigilance analysis of cardiac, endocrine, and neurological adverse events associated with cabergoline: a disproportionality study.Archives of medical science : AMS · 2026Article
- Commentary: Pemphigoid associated with quinolone antibiotics: a real-world pharmacovigilance study of the FDA adverse event reporting system and literature-based evidence.Frontiers in immunology · 2026Article
- Voriconazole pseudotoxicity: a case report highlighting the importance of sampling timing in TDM interpretation by clinical pharmacists.Frontiers in medicine · 2026Article
- Calcium channel blocker-associated pulmonary toxicity: epidemiology, mechanisms, and clinical management.Frontiers in pharmacology · 2026Review
- Case Report: Severe SIADH and QTc prolongation induced by escitalopram-quetiapine interaction in a CYP2C19 intermediate metabolizer at therapeutic doses.Frontiers in pharmacology · 2026Article
- Review of Autism Spectrum Disorder (ASD): Epidemiology, Aetiology, Pathology, and Pharmacological Treatment.Pharmaceuticals (Basel, Switzerland) · 2025Review
- Article
- Case Report: Practice of whole-course pharmaceutical care: a case in hypertrophic cardiomyopathy and a review of the pharmacist's role.Frontiers in cardiovascular medicine · 2025Article
- Antithrombotic management in an elderly CABG patient with nephrotic syndrome: a case report.Frontiers in cardiovascular medicine · 2025Article
- Third-degree atrioventricular block induced by escitalopram and quetiapine in a patient with depression: a case report.American journal of translational research · 2025Article
- Statin-Associated Liver Dysfunction and Muscle Injury: epidemiology, Mechanisms, and Management Strategies.International journal of general medicine · 2024Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
6 authors at 4 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
For patients with cardiovascular disease, using the antidepressant escitalopram may lead to unexpected adverse events. Here, a rare repeated sinus bradycardia event due to escitalopram is first reported. In an 82-year-old female patient with cardiac dysfunction using digoxin, tachycardia (average heart rate of 93 beats/min) was demonstrated by electrocardiogram (ECG). She began to take escitalopram and lorazepam due to depression, but sinus bradycardia (93.7% heart rate was <60 beats/min) and sinus arrest were first detected after 3 months. Its proportion decreased to 0.1% after discontinuation of digoxin and escitalopram for 1 day, and the rhythm returned to normal 2 weeks later. After 2 months, escitalopram was prescribed again in combination with quetiapine; then, 17.1% heart rate was <60 beats/min. After escitalopram and quetiapine withdrawal, the ECG showed the heart rhythm had normalized again. No other drug changes were made during these periods. Escitalopram was deemed to be a highly possible cause of sinus bradycardia according to its Naranjo's Algorithm score. Furthermore, literature on escitalopram-mediated cardiovascular adverse events was reviewed and analyzed. Empirically, escitalopram should be discontinued immediately if iatrogenic causes cannot be ruled out. Furthermore, ECG monitoring in escitalopram-related cardiovascular adverse events is highlighted, especially in patients receiving certain drug classes simultaneously (i.e., sinoatrial node inhibitors, antipsychotics).
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.